Alert archive / Maryland / Special Weather Statements in 2011
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Apr 28, 2011, 11:32 AM EDT for Caroline County, Queen Anne's County, Talbot County, Maryland; Kent County, Delaware. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2011, 11:32 AM EDT (15:32 UTC)
- Expired
- Apr 28, 2011, 12:30 PM EDT
- In force
- 58 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Kent County, DE, Caroline County, MD, Queen Anne's County, MD, Talbot County, MD
The radar
The Dover AFB radar (KDOX), 56 km from the middle of the area, began a volume at 15:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 3.5 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 482 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 371 m²/s²
- 0-3 km storm-relative helicity
- 401 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
659
WWUS81 KPHI 281532
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1132 AM EDT THU APR 28 2011
DEZ002-003-MDZ012-015-019-020-281630-
CAROLINE MD-INLAND SUSSEX DE-KENT MD-KENT DE-QUEEN ANNE'S MD-
TALBOT MD-
1132 AM EDT THU APR 28 2011
...STRONG THUNDERSTORMS WILL AFFECT CAROLINE...KENT...QUEEN ANNE'S...
SUSSEX AND TALBOT COUNTIES...
AT 1129 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES WEST OF
CENTERVILLE TO 19 MILES NORTHWEST OF EASTON TO 18 MILES WEST OF
EASTON TO 27 MILES SOUTHWEST OF EASTON...MOVING EAST AT 40 MPH. THE
THUNDERSTORMS WILL BE NEAR OLD TOWN...LANGFORD AROUND 1145 AM...
STARKEY CORNER...BARCLAY AROUND NOON...HAZLETTVILLE...MARYDEL AROUND
1215 PM...WYOMING AND CAMDEN AROUND 1230 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 3865 7572 3869 7583 3856 7604 3873 7625
3867 7636 3877 7640 3887 7625 3882 7621
3883 7620 3894 7624 3884 7638 3885 7639
3905 7631 3900 7618 3903 7625 3920 7626
3924 7542 3852 7554 3851 7571
$$
HEAVENERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Apr 28, 11:15 AM EDT, 17 minutes earlier.
Area forecast discussion, Apr 28, 11:15 AM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1115 AM EDT THU APR 28 2011
.SYNOPSIS...
A STRONG COLD FRONT IN EASTERN PENNSYLVANIA WILL MOVE TO THE MID
ATLANTIC COAST BY THIS EVENING. ANOTHER BUT WEAKER COLD FRONT WILL
MOVE THROUGH THE REGION FRIDAY. HIGH PRESSURE WILL BUILD INTO THE
REGION FRIDAY NIGHT AND SATURDAY. A WARM FRONT MAY APPROACH DURING
SUNDAY, AND THE ASSOCIATED COLD FRONT IS FORECAST TO AFFECT OUR
AREA MONDAY INTO TUESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
PLEASE SEE RADAR WARNINGS AND STATEMENTS FOR SHORT BOWING SEGMENTS
IN THE WATCH 253 AREA.
CONSIDERATION WAS GIVEN TO A WIND ADVISORY...BUT WITH CONVECTIVE
WATCHES NOW IN PLACE...WIND EVENTS WILL BE HANDLED WITH
CONVECTIVE PRODUCTS TODAY.
SEE THE HYDROLOGY SECTION BELOW FOR DETAILS ON THE PREVIOUSLY-
ISSUED FLASH FLOOD WATCH.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
THE FRONT WILL MOVE OFFSHORE THIS EVENING WITH RESIDUAL RAIN
CHANCES EAST EARLY...OTHERWISE DRY OVERNIGHT. THEN...WITH A
FOLLOW-ON WEAK SURFACE COLD FRONT ACCOMPANIED BY A TROUGH ALOFT
FRIDAY...A SLIGHT CHANCE OF SHOWERS WAS RE-INTRODUCED INTO THE
FORECAST FOR FRIDAY. DRY WEATHER FRIDAY NIGHT WILL BE DUE TO
BUILDING HIGH PRESSURE, CONTINUING THROUGH SATURDAY. TEMPERATURES
WILL RETURN TO NEAR NORMAL FRIDAY AND THEN BE A BIT WARMER FOR
SATURDAY. OVERALL...MODEL TEMPERATURE GUIDANCE WAS CLOSE AND
ACCEPTED.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AT THE START OF THE LONG TERM PERIOD, THE MODELS ARE IN GENERAL
AGREEMENT OF PLACING SURFACE HIGH PRESSURE OVER THE EASTERN MIDDLE
ATLANTIC STATES AND EXTENDING OUT INTO THE ATLANTIC. THROUGH THE
DAYTIME SUNDAY, THIS HIGH IS EXPECTED TO GRADUALLY PUSH FARTHER
OFFSHORE. MEANWHILE FARTHER NORTH, THE MODELS INDICATE THAT AN AREA
OF LOW PRESSURE WILL BE SLIDING ACROSS SOUTHERN CANADA. A WARM FRONT
ASSOCIATED WITH THIS LOW MAY MOVE THROUGH THE FORECAST AREA DURING
MONDAY. A COLD FRONT IS THEN EXPECTED TO TRACK THROUGH THE AREA BY
LATE ON TUESDAY. BY WEDNESDAY, THE MODELS DEPICT THE COLD FRONT
TRACKING FARTHER AWAY FROM THE COAST AND HIGH PRESSURE BEGINNING TO
BUILD IN FROM THE WEST.
SLIGHT CHANCE TO CHANCE POPS ARE MAINTAINED IN THE FORECAST FOR LATE
SUNDAY INTO MONDAY WITH THE WARM FRONT APPROACHING. WITH THE
APPROACH OF THE COLD FRONT ON TUESDAY, POPS ARE INCREASED AND
THUNDERSTORMS ARE MAINTAINED IN THE FORECAST FOR THE LATTER HALF OF
TUESDAY. FOR THE MOST PART, HPC GUIDANCE WAS USED FOR TEMPERATURES
THROUGH THE LONG TERM, WITH SOME LOCAL ADJUSTMENTS.
&&
.AVIATION /15Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
REST OF TODAY...VFR CIGS VARIABLE IFR IN BANDS/CLUSTERS OF
SHOWERS/TSTMS.
GRADIENT SSW WIND 12 TO 25 KTS WITH GUSTS 30-40 KTS THIS MORNING
WITH STRONGEST SUSTAINED WINDS AND GUSTS FROM KTTN/KPNE/KPHL/ILG
SEWD TO KACY AND KMIV. LLWS THIS MORNING AS IN TAFS. NON CONVECTIVE
GRADIENT WIND AND GUSTS DIMINISH SLOWLY AFTER 16Z.
SHORT LINE SEGMENTS OF SVR TSTMS TODAY. A SEVERE TSTM WATCH IS IN
EFFECT.
COOL FRONTAL TIMING. ALREADY CFP KRDG...RANGE TO NEAR 0000 UTC AT
KACY.
TONIGHT...ANY LEFTOVER MVFR CEILING ALONG THE COAST SHOULD BECOME
VFR AFTER 0200-0400 UTC...AS THE MOISTURE BECOMES MIXED OUT BEHIND
THE FRONT.
OUTLOOK...
FRIDAY...VFR. A SECONDARY COLD FRONT/TROUGH MAY BE THE FOCUS FOR
CONVECTIVE DEVELOPMENT...BUT AT THIS POINT THE LOW LEVELS COULD BE
TOO DRY TO SUPPORT PRECIPITATION. WLY GUSTS TO 25 KTS DURING THE
DAYLIGHT HOURS.
SATURDAY...VFR WITH HIGH PRESSURE AND LIGHTER WIND THAN FRIDAY.
SUNDAY...A WARM FRONT MAY TRY TO MOVE NORTH...BUT AT THIS POINT
IT WOULD APPEAR AS THOUGH CONDITIONS WILL REMAIN VFR.
MONDAY...A COLD FRONT SHOULD ARRIVE AROUND MONDAY.
&&
.MARINE...
STRONG SCA IN PROGRESS MUCH OF THE WATERS. CONVERTED TO A GALE IN
DEL BAY THRU 20Z WHERE FORESEE BEST MOMENTUM TRANSFER THRU 17Z
AND AND THEREAFTER...POTENTIAL FOR SVR 17Z-20Z.
WEST WINDS ..INDEPENDENT OF THE CONVECTION....MAY BRIEFLY GUST TO
NEAR 30 KNOTS WITH THE PASSAGE OF THE COLD FRONT...BUT GRADIENT
DROPS OFF FAIRLY QUICKLY BEHIND IT. IT IS POSSIBLE THAT WINDS MAY
GUST TO SMALL CRAFT LEVELS INTO THE EVENING...AND THE SMALL CRAFT
ADVISORY ENDING TIME MAY NEED TO BE PUSHED BACK ON DELAWARE BAY
FOR THIS.
ON THE OCEAN WATERS...SEAS WILL REMAIN HIGH AS THE LONG DURATION
SOUTHERLY SWELL PRODUCES WAVES IN EXCESS OF 10 FEET THIS AFTERNOON
INTO TONIGHT. IT COULD TAKE WELL INTO FRIDAY NIGHT FOR THE SEAS TO
COME DOWN BELOW 5 FEET ON THE OCEAN...AND THE SMALL CRAFT ADVISORY
ON THE OCEAN MAY NEED TO BE EXTENDED INTO FRIDAY TO ACCOUNT FOR
THIS.
FOR FRIDAY...THE SURFACE GRADIENT TIGHTENS AS A SECONDARY COLD FRONT
OR TROUGH CROSSES THE WATERS. SMALL CRAFT GUSTS ARE POSSIBLE FRIDAY
AFTERNOON INTO FRIDAY EVENING. THE GRADIENT SHOULD START TO COME
DOWN LATER FRIDAY NIGHT AND SATURDAY MORNING. AFTER THIS...SMALL
CRAFT CONDITIONS ARE NOT EXPECTED THROUGH SUNDAY.
A DEVELOPING SOUTH TO SOUTHWEST FLOW DEVELOPING AHEAD OF A COLD
FRONT SUNDAY NIGHT INTO MONDAY COULD RESULT IN SMALL CRAFT WIND
GUSTS OVER ALL WATERS...AND SMALL CRAFT SEAS OVER THE OCEAN. THE
BEST CHANCE OF SMALL CRAFT GUSTS SHOULD LATE SUNDAY NIGHT AND MONDAY
MORNING.
&&
.HYDROLOGY...
AS OF 1455Z...BLAKESLEE 1.98 INCHES. STODDARTSVILLE 1.95 BERNE 1.7
ARE THE THREE HIGHEST REPORTS SO FAR.
PLS SEE WARNINGS AND STMTS.
00Z MODEL GUIDANCE HAS SLIGHTLY LOWERED FORECAST RAIN AMOUNTS FOR
OUR NORTHERN AREAS, BUT EVEN SO RAIN AMOUNTS OF ONE HALF TO ONE
INCH...LOCALLY ONE AND A HALF INCHES...ARE STILL EXPECTED TODAY.
AS PRECIPITABLE WATER VALUES ARE 1.50 TO 1.75 INCHES. BOUNDARY
LAYER THETA E CONVERGENCE APPEARS TO BE VERY STRONG OVER OUR WATCH
AREA. FOR THESE REASONS THE FLASH FLOOD WATCH WILL BE MAINTAINED
AS IT IS CURRENTLY CONSTITUTED GEOGRAPHICALLY...EXCEPT BROUGHT
FORWARD IN TIME TO ACCOUNT FOR RAIN DEVELOPING INTO OUR WESTERN
SECTIONS EARLY THIS MORNING.
RIVERS AND STREAMS CONTINUE TO RUN HIGH FROM RAINS EARLIER THIS
MONTH, AND SOME QUICK RESPONDING RIVERS AND STREAMS COULD REACH OR
EXCEED BANKFULL. IT APPEARS THAT THE HEAVIEST RAINFALL WILL BE
CONCENTRATED OVER A RELATIVELY SHORT PERIOD OF TIME OF A FEW
HOURS...AND THIS COULD LEAD TO SOME FLASH FLOODING OVER PORTIONS
OF THE WATCH AREA.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR PAZ054-055-
061-062.
NJ...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR NJZ001-
007>010-012-015.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EDT FRIDAY FOR ANZ450>455.
GALE WARNING UNTIL 4 PM EDT THIS AFTERNOON FOR ANZ430-431.
&&
SYNOPSIS...GORSE/NIERENBERG
NEAR TERM...DRAG
SHORT TERM...NIERENBERG
LONG TERM...KLINE
AVIATION...DRAG
MARINE...DRAG
HYDROLOGY...Hazardous weather outlook, Apr 28, 11:16 AM EDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1116 AM EDT THU APR 28 2011 NJZ001-007>010-012-015-PAZ055-062-291530- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-MONROE- NORTHAMPTON- 1116 AM EDT THU APR 28 2011 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 253 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. A COLD FRONT WILL MOVE ACROSS THE REGION FROM WEST TO EAST AND BRING HEAVY RAIN AND THUNDERSTORMS. SOME OF THESE THUNDERSTORMS COULD CONTAIN GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ054-061-291530- CARBON-LEHIGH- 1116 AM EDT THU APR 28 2011 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. A COLD FRONT WILL MOVE ACROSS THE REGION FROM WEST TO EAST AND BRING HEAVY RAIN AND THUNDERSTORMS. SOME OF THESE THUNDERSTORMS COULD CONTAIN GUSTY WINDS AND HAIL. THE REGION IS IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ001>003-MDZ008-012-015-019-020-NJZ013-016>023-027-PAZ067>071- 291530- NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-WESTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE- PHILADELPHIA- 1116 AM EDT THU APR 28 2011 ...SEVERE THUNDERSTORM WATCH 253 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. A COLD FRONT WILL MOVE ACROSS THE REGION FROM WEST TO EAST AND BRING HEAVY RAIN AND THUNDERSTORMS. SOME OF THESE THUNDERSTORMS COULD CONTAIN GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ060-291530- BERKS- 1116 AM EDT THU APR 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A COLD FRONT WILL MOVE ACROSS THE REGION FROM WEST TO EAST AND BRING HEAVY RAIN AND THUNDERSTORMS. SOME OF THESE THUNDERSTORMS COULD CONTAIN GUSTY WINDS AND HAIL. THE REGION IS IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ004-NJZ014-024>026-291530- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 1116 AM EDT THU APR 28 2011 ...SEVERE THUNDERSTORM WATCH 253 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. A COLD FRONT WILL MOVE ACROSS THE REGION FROM WEST TO EAST AND BRING HEAVY RAIN AND THUNDERSTORMS. SOME OF THESE THUNDERSTORMS COULD CONTAIN GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ450>455-291530- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 1116 AM EDT THU APR 28 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT FRIDAY... ...SEVERE THUNDERSTORM WATCH 253 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. SEVERE THUNDERSTORM WATCH. A COLD FRONT WILL MOVE ACROSS THE REGION FROM WEST TO EAST AND BRING HEAVY RAIN AND THUNDERSTORMS. SOME OF THESE THUNDERSTORMS COULD CONTAIN GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ430-431-291530- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 1116 AM EDT THU APR 28 2011 ...GALE WARNING IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...SEVERE THUNDERSTORM WATCH 253 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. SEVERE THUNDERSTORM WATCH. A COLD FRONT WILL MOVE ACROSS THE REGION FROM WEST TO EAST AND BRING HEAVY RAIN AND THUNDERSTORMS. SOME OF THESE THUNDERSTORMS COULD CONTAIN GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Apr 28, 7:35 AM EDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
735 AM EDT THU APR 28 2011
NJZ001-007>010-012-015-PAZ055-062-068-069-281230-
BUCKS PA-HUNTERDON NJ-MERCER NJ-MIDDLESEX NJ-MONROE PA-MONTGOMERY PA-
MORRIS NJ-NORTHAMPTON PA-SOMERSET NJ-SUSSEX NJ-WARREN NJ-
735 AM EDT THU APR 28 2011
...STRONG THUNDERSTORMS WILL AFFECT BUCKS...HUNTERDON...MERCER...
MIDDLESEX...MONROE...MONTGOMERY...MORRIS...NORTHAMPTON...SOMERSET...
SUSSEX AND WARREN COUNTIES...
AT 731 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST
OF MOUNT POCONO TO 15 MILES WEST OF NEWTON TO 10 MILES EAST OF EASTON
TO 19 MILES NORTHWEST OF TRENTON...MOVING EAST AT 35 MPH. THE
THUNDERSTORMS WILL BE NEAR SERGEANTSVILLE...SAND BROOK AROUND 745
AM...CRANDON LAKES...SKILLMAN AROUND 800 AM...HIGH POINT...SOUTH
BRUNSWICK AROUND 815 AM...EAST HANOVER AND BUTLER AROUND 830 AM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
LAT...LON 4120 7437 4104 7449 4097 7427 4089 7427
4089 7433 4074 7436 4067 7445 4066 7440
4059 7444 4059 7429 4034 7440 4017 7529
4096 7511 4125 7527 4126 7514 4116 7516
4109 7501 4115 7491 4131 7480 4135 7468
HEAVENERSpecial weather statement, Apr 28, 8:17 AM EDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
817 AM EDT THU APR 28 2011
PAZ060-067-281315-
BERKS PA-CHESTER PA-
817 AM EDT THU APR 28 2011
...A CLUSTER OF STRONG THUNDERSTORMS WILL MOVE INTO BERKS AND
WESTERN CHESTER COUNTIES...
AT 815 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS IN THE LANCASTER AND YORK COUNTIES
AREA. THESE STORMS ARE MOVING TO THE NORTHEAST AT AROUND 45 MPH. ON
THIS TRACK, THESE THUNDERSTORMS ARE EXPECTED TO MOVE INTO BERKS AND
WESTERN CHESTER COUNTY THROUGH ABOUT 915 AM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS, AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
IN ADDITION, WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS, MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.
LAT...LON 4053 7633 4054 7618 4060 7605 4059 7603
4064 7600 4068 7591 4051 7565 4027 7569
3974 7602 3973 7613 3987 7601 3992 7601
4003 7595 4011 7595 4014 7590 4049 7642
FORECASTER: GORSESpecial weather statement, Apr 28, 9:00 AM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
900 AM EDT THU APR 28 2011
NJZ013-014-020-281400-
EASTERN MONMOUTH NJ-OCEAN NJ-WESTERN MONMOUTH NJ-
900 AM EDT THU APR 28 2011
...A STRONG THUNDERSTORM WILL AFFECT MONMOUTH AND OCEAN COUNTIES...
AT 856 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES NORTHWEST OF TOMS RIVER...MOVING
NORTHEAST AT 70 MPH. THE THUNDERSTORM WILL BE NEAR EAST FREEHOLD...
FREEHOLD...HOWELL...FARMINGDALE AROUND 905 AM...LINCROFT...TINTON
FALLS...HOLMDEL...EATONTOWN AROUND 910 AM...RED BANK AND FAIR HAVEN
AROUND 915 AM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 4029 7397 4007 7428 4018 7446 4031 7437
4039 7425 4043 7425 4045 7422 4044 7419
4046 7418 4045 7416 4046 7412 4041 7399
4047 7402 4047 7399 4041 7396
HEAVENERSpecial weather statement, Apr 28, 9:11 AM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
911 AM EDT THU APR 28 2011
PAZ054-055-281400-
CARBON PA-MONROE PA-
911 AM EDT THU APR 28 2011
...AN AREA OF HEAVY SHOWERS AND THUNDERSTORMS WILL AFFECT CARBON AND
MONROE COUNTIES...
AT 908 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF HEAVY SHOWERS AND THUNDERSTORMS FROM NEAR SCRANTON TO
SCHUYLKILL COUNTY. THESE ARE MOVING TO THE NORTHEAST AT AROUND
45 MPH. THIS ACTIVITY WILL MOVE ACROSS THE AREA THROUGH ABOUT 10 AM.
THESE STORMS MAY CONTAIN LITTLE OR NO LIGHTNING, AND WIND GUSTS TO
40 TO 50 MPH WILL BE POSSIBLE.
LAT...LON 4116 7516 4115 7509 4111 7505 4110 7505
4076 7580 4090 7600 4092 7599 4098 7586
4100 7575 4105 7578 4110 7577 4114 7570
4113 7564 4121 7557 4125 7550 4126 7514
FORECASTER: GORSELocal storm report, Apr 28, 10:36 AM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1036 AM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 AM TSTM WND DMG SOUTH HEIDELBERG TWP 40.31N 76.09W
04/28/2011 BERKS PA EMERGENCY MNGR
TREE DOWN ON SCHOOL BUS ON SOUTH GALEN HILL DRIVE NEAR
GALEN HALL.
1005 AM TSTM WND DMG MERTZTOWN 40.51N 75.67W
04/28/2011 BERKS PA PUBLIC
LARGE TREE LIMBS DOWN
&&
EVENT NUMBER PHI1100109 PHI1100111
JMSpecial weather statement, Apr 28, 11:32 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1132 AM EDT THU APR 28 2011
DEZ002-003-MDZ012-015-019-020-281630-
CAROLINE MD-INLAND SUSSEX DE-KENT MD-KENT DE-QUEEN ANNE'S MD-
TALBOT MD-
1132 AM EDT THU APR 28 2011
...STRONG THUNDERSTORMS WILL AFFECT CAROLINE...KENT...QUEEN ANNE'S...
SUSSEX AND TALBOT COUNTIES...
AT 1129 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES WEST OF
CENTERVILLE TO 19 MILES NORTHWEST OF EASTON TO 18 MILES WEST OF
EASTON TO 27 MILES SOUTHWEST OF EASTON...MOVING EAST AT 40 MPH. THE
THUNDERSTORMS WILL BE NEAR OLD TOWN...LANGFORD AROUND 1145 AM...
STARKEY CORNER...BARCLAY AROUND NOON...HAZLETTVILLE...MARYDEL AROUND
1215 PM...WYOMING AND CAMDEN AROUND 1230 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
LAT...LON 3865 7572 3869 7583 3856 7604 3873 7625
3867 7636 3877 7640 3887 7625 3882 7621
3883 7620 3894 7624 3884 7638 3885 7639
3905 7631 3900 7618 3903 7625 3920 7626
3924 7542 3852 7554 3851 7571
HEAVENERThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 6:12 AM EDT | Special Weather Statement | PHI | Gloucester, Salem | 63 min |
| Apr 28, 6:56 AM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Warren | 34 min |
| Apr 28, 7:35 AM EDT | Special Weather Statement | PHI | Hunterdon, Mercer, Middlesex, Morris, Somerset, Sussex and 1 more | 55 min |
| Apr 28, 9:00 AM EDT | Special Weather Statement | PHI | Monmouth | 60 min |
| Apr 28, 9:02 AM EDT | Special Marine Warning | PHI | 26 min | |
| Apr 28, 10:10 AM EDT | Gale Warning | PHI | 5 hr | |
| Apr 28, 10:25 AM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Morris, Sussex, Warren | 50 min |
| Apr 28, 10:48 AM EDT | Areal Flood Advisory | PHI | Hunterdon, Sussex, Warren | 3 hr |
| Apr 28, 10:57 AM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Mercer, Middlesex, Somerset, Warren | 63 min |
| Apr 28, 10:58 AM EDT | Tornado Warning | PHI | Hunterdon, Warren | 32 min |
| Apr 28, 11:11 AM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Morris, Somerset, Sussex, Warren | 64 min |
| Apr 28, 11:15 AM EDT | Areal Flood Advisory | PHI | Mercer, Middlesex, Morris, Somerset | 4 hr |
| Apr 28, 11:22 AM EDT | Tornado Warning | PHI | Hunterdon, Morris, Sussex, Warren | 23 min |
| Apr 28, 11:45 AM EDT | Tornado Warning | PHI | Morris | 30 min |
| Apr 28, 12:06 PM EDT | Special Marine Warning | PHI | 43 min | |
| Apr 28, 12:29 PM EDT | Special Weather Statement | PHI | Camden, Gloucester, Salem | 61 min |
| Apr 28, 12:34 PM EDT | Special Weather Statement | PHI | Cumberland | 56 min |
| Apr 28, 12:38 PM EDT | Special Weather Statement | PHI | Hunterdon, Morris, Somerset | 52 min |
| Apr 28, 12:42 PM EDT | Special Weather Statement | PHI | Gloucester, Salem | 63 min |
| Apr 28, 1:13 PM EDT | Special Weather Statement | PHI | Atlantic, Cape May | 62 min |
| Apr 28, 1:23 PM EDT | Areal Flood Advisory | PHI | Burlington, Camden, Cumberland, Gloucester, Salem | 103 min |
| Apr 28, 1:44 PM EDT | Special Marine Warning | PHI | 91 min | |
| Apr 28, 2:02 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Burlington, Camden, Gloucester | 41 min |
| Apr 28, 2:11 PM EDT | Areal Flood Advisory | PHI | Burlington, Monmouth, Ocean | 94 min |
| Apr 28, 2:27 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Monmouth, Ocean | 41 min |
| Apr 28, 2:42 PM EDT | Special Marine Warning | PHI | 63 min | |
| Apr 28, 2:55 PM EDT | Special Weather Statement | PHI | Monmouth | 65 min |
| Apr 28, 5:04 PM EDT | Special Weather Statement | PHI | Cape May | 56 min |
| Apr 28, 6:03 PM EDT | Special Marine Warning | PHI | 57 min | |
| Apr 28, 6:22 PM EDT | Special Weather Statement | PHI | Cape May | 53 min |
| Apr 28, 6:37 PM EDT | Special Marine Warning | PHI | 53 min | |
| Apr 28, 4:24 AM EDT | Special Weather Statement | PHI | Berks, Carbon, Lehigh, Northampton | 66 min |
| Apr 28, 4:36 AM EDT | Severe Thunderstorm Warning | PHI | Berks, Carbon, Lehigh, Monroe, Northampton | 54 min |
| Apr 28, 5:31 AM EDT | Special Weather Statement | PHI | Carbon, Monroe | 59 min |
| Apr 28, 5:49 AM EDT | Special Weather Statement | PHI | Carbon | 56 min |
| Apr 28, 5:58 AM EDT | Areal Flood Advisory | PHI | Berks, Carbon, Lehigh, Monroe, Northampton | 3 hr |
| Apr 28, 6:18 AM EDT | Severe Thunderstorm Warning | PHI | Carbon, Monroe | 57 min |
| Apr 28, 6:23 AM EDT | Special Weather Statement | PHI | Berks, Chester, Lehigh, Montgomery | 52 min |
| Apr 28, 7:06 AM EDT | Flash Flood Warning | PHI | Carbon, Monroe | 6 hr |
| Apr 28, 8:17 AM EDT | Special Weather Statement | PHI | Berks | 58 min |
| Apr 28, 8:55 AM EDT | Severe Thunderstorm Warning | PHI | Berks, Lehigh | 65 min |
| Apr 28, 8:59 AM EDT | Areal Flood Advisory | PHI | Berks, Lehigh | 4 hr |
| Apr 28, 9:11 AM EDT | Special Weather Statement | PHI | Carbon, Monroe | 49 min |
| Apr 28, 9:33 AM EDT | Severe Thunderstorm Warning | PHI | Carbon, Lehigh, Monroe, Northampton | 57 min |
| Apr 28, 10:00 AM EDT | Severe Thunderstorm Warning | PHI | Berks, Bucks, Chester, Lehigh, Montgomery | 60 min |
| Apr 28, 12:03 PM EDT | Special Weather Statement | PHI | Montgomery, Philadelphia | 57 min |
| Apr 28, 12:11 PM EDT | Severe Thunderstorm Warning | PHI | Bucks, Chester, Delaware, Montgomery | 31 min |
| Apr 28, 12:45 PM EDT | Special Weather Statement | PHI | Bucks, Delaware, Montgomery, Philadelphia | 60 min |
| Apr 28, 9:55 AM EDT | River Flood Warning | PHI | Cecil, Harford | 66 hr |
| Apr 28, 11:37 AM EDT | Severe Thunderstorm Warning | PHI | Caroline, Cecil, Kent, Queen Anne's | 53 min |
| Apr 28, 5:38 PM EDT | Severe Thunderstorm Warning | PHI | Caroline | 39 min |
Nearby
Special Weather Statements in Maryland, 2011Special Weather Statements in Delaware, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.